Alert archive / South Carolina / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 68, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 7, 2006, 3:23 PM EDT for Dorchester County, South Carolina. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2006, 3:23 PM EDT (19:23 UTC)
- Expired
- May 7, 2006, 4:01 PM EDT
- In force
- 38 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 76 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 12:48 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.4 hours before the alert went out and 312 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 816 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 1:57 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, May 7, 1:57 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 157 PM EDT SUN MAY 7 2006 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...VERY ACTIVE SVR EVENT EVOLVING THIS AFTN. WILL CONTINUE CATEGORICAL POPS INTO THE EVENING HRS WITH MENTION OF LARGE HAIL AND DAMAGING WINDS. PRECIP SHOULD TAPER OFF LATE IN THE EVE WITH ONLY A FEW LINGERING SHRA THROUGH THE EARLY MORNING HRS. AFTER THE FRONT PUSHES S OF THE AREA ON MON...SOME CONVERGENCE POSSIBLE ACRS OUR SRN TIER LATE MON AFTN AND EVE. HAVE INCLUDED SLGHT CHC POPS FOR THAT TIME. WILL ISSUE AFTN PKG PRODUCTS AS TIME ALLOWS. && .LONG TERM /TUESDAY THROUGH SUNDAY/...DID NOT MAKE ANY MAJOR CHANGES TO MEDIUM RANGE. && .AVIATION...PRIMARY CONCERN IS DEFINITELY THE THUNDERSTORMS THIS AFTERNOON AND EVENING. TRIED TO TIME EVERYTHING AS BEST AS POSSIBLE. CLUSTERS OF STORMS ARE NOW FORMING AHEAD OF THE MAIN SHORTWAVE FEATURE IN AREA OF LLVL CONVERGENCE. THIS ACTIVITY APPEARS TO BE MISSING BOTH TERMS...BUT MORE ACTIVITY OVER SE GA IS EXPECTED TO FIRE UP AND LIKELY IMPACT SAV. A MORE EXTENSIVE MCS IS LIKELY IN A FEW HRS AS THE MAIN SHORTWAVE MOVES IN AND INTERACTS WITH A VERY UNSTABLE ATMOS. WILL AMEND AS FREQUENTLY AS NEEDED. LATER TONIGHT EXPECT IFR CIGS TO LOCK IN UNDER NVA ALOFT WITH LLVL MOISTURE. && .MARINE...N MAJOR CONCERNS WITH THIS PACKAGE. && .CHS WATCHES/WARNINGS/ADVISORIES... GA....TORNADO WATCH 303 UNTIL 8 PM GAZ029-031-043-051-103-109-165-179-183-191-251-267. SC...TORNADO WATCH 303 UNTIL 8 PM SCZ005-013-015-019-029-035-049-053. MARINE...NONE. && JRL/PAY
Hazardous weather outlook, May 7, 12:53 PM EDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1253 PM EDT SUN MAY 7 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-081000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1253 PM EDT SUN MAY 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. ...TORNADO WATCH 303 IN EFFECT UNTIL 8 PM EDT THIS EVENING... .DAY ONE...TODAY AND TONIGHT. .SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST GEORGIA AND EASTERN SOUTH CAROLINA THIS AFTERNOON AND EVENING. THE MAIN HAZARDS WILL BE DAMAGING WINDS...LARGE HAIL...AND POSSIBLY A FEW TORNADOES. REFER TO WATCHES...STATEMENTS AND WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED. JRL
In the hours before
Local storm report, May 7, 2:14 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
214 PM EDT SUN MAY 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG 5 W GRAYS 32.67N 81.11W
05/07/2006 JASPER SC LAW ENFORCEMENT
2 TREES DOWN ON JASPER/HAMPTON COUNTY LINE ALONG HIGHWAY
601
&&
PAYLocal storm report, May 7, 2:34 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
234 PM EDT SUN MAY 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG 3 W WALTERBORO 32.90N 80.72W
05/07/2006 COLLETON SC TRAINED SPOTTER
50 TO 60 MPH WIND GUSTS NEAR WALTERBORO
&&
PAYLocal storm report, May 7, 2:39 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
239 PM EDT SUN MAY 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL 5 NW WALTERBORO 32.96N 80.73W
05/07/2006 E1.75 INCH COLLETON SC LAW ENFORCEMENT
GOLFBALL HAIL OFF HIGHWAY 64 NEAR MT. CARMEL ROAD
&&
PAYSpecial weather statement, May 7, 3:09 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 309 PM EDT SUN MAY 7 2006 SCZ049-050-071945- CHARLESTON-COASTAL COLLETON- 309 PM EDT SUN MAY 7 2006 ...STRONG THUNDERSTORMS WILL IMPACT CHARLESTON COUNTY AND COLLETON COUNTY THROUGH 345 PM EDT... AT 309 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES NORTHWEST OF PARKERS FERRY...OR ABOUT 16 MILES SOUTHEAST OF WALTERBORO...MOVING EAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND PARKERS FERRY...ADAMS RUN...RAVENEL...MEGGETT...HOLLYWOOD AND RANTOWLES THROUGH 345 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Local storm report, May 7, 3:19 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
319 PM EDT SUN MAY 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG CANADYS 33.06N 80.62W
05/07/2006 COLLETON SC LAW ENFORCEMENT
TREES DOWN ALONG HIGHWAY 61
&&
PAYSpecial weather statement, May 7, 3:21 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 321 PM EDT SUN MAY 7 2006 GAZ101-071945- EFFINGHAM- 321 PM EDT SUN MAY 7 2006 ...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY THROUGH 345 PM EDT... AT 321 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTHEAST OF SPRINGFIELD... MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND SPRINGFIELD...SHAWNEE...LORENZO...STILLWELL...BIRDS... BERRYVILLE...CLYO AND HADDONVILLE THROUGH 345 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 12:47 PM EDT | Severe Thunderstorm Warning | CHS | Effingham | 43 min |
| May 7, 2:36 PM EDT | Special Marine Warning | CHS | 84 min | |
| May 7, 3:34 PM EDT | Severe Thunderstorm Warning | CHS | Effingham | 41 min |
| May 7, 4:40 PM EDT | Special Marine Warning | CHS | 95 min | |
| May 7, 4:54 PM EDT | Special Marine Warning | CHS | 96 min | |
| May 7, 5:28 PM EDT | Special Marine Warning | CHS | 2 hr | |
| May 7, 6:21 PM EDT | Special Marine Warning | CHS | 84 min | |
| May 7, 7:25 PM EDT | Special Marine Warning | CHS | 65 min | |
| May 7, 12:24 PM EDT | Severe Thunderstorm Warning | CHS | Allendale | 36 min |
| May 7, 12:57 PM EDT | Severe Thunderstorm Warning | CHS | Allendale | 48 min |
| May 7, 1:31 PM EDT | Severe Thunderstorm Warning | CHS | Hampton, Jasper | 44 min |
| May 7, 1:35 PM EDT | Severe Thunderstorm Warning | CHS | Hampton | 40 min |
| May 7, 1:41 PM EDT | Severe Thunderstorm Warning | CHS | Allendale | 34 min |
| May 7, 1:42 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 33 min |
| May 7, 1:46 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 59 min |
| May 7, 1:49 PM EDT | Tornado Warning | CHS | Berkeley | 26 min |
| May 7, 2:04 PM EDT | Severe Thunderstorm Warning | CHS | Dorchester | 26 min |
| May 7, 2:17 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort | 43 min |
| May 7, 2:19 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 56 min |
| May 7, 2:29 PM EDT | Severe Thunderstorm Warning | CHS | Dorchester | 61 min |
| May 7, 2:40 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 35 min |
| May 7, 3:07 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 53 min |
| May 7, 3:17 PM EDT | Severe Thunderstorm Warning | CHS | Charleston | 43 min |
| May 7, 4:36 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort | 39 min |
| May 7, 4:51 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 24 min |
| May 7, 5:01 PM EDT | Severe Thunderstorm Warning | CHS | Charleston | 29 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.